MANCHESTER, New Hampshire (CBS) — Police say a 6-year-old New Hampshire boy was revived with the opiate reversal drug known as Narcan after a possible overdose.

Police found the boy unresponsive at an apartment home on Tuesday. He was taken to an area hospital.

“It’s gut-wrenching,” Manchester Police Lieutenant Brian O’Keefe told WBZ NewsRadio 1030’s Bernice Corpuz. “It’s tough, because our officers are responding to overdose calls on a regular basis on each of our shifts. You don’t typically go to a potential overdose call with a young child.”

O’Keefe didn't say if the child was with anyone at the time, or how he came in contact with the drugs.

“When you have a young child, it could be as simple as touching an area on a kitchen table, or a spoon, or a sink, or a doorknob,” O’Keefe said. “If there’s trace amounts of some kind of opiate derivative with the fentanyl or carfentanyl, it can have dire consequences.”

Police said the boy is still in the hospital, but has been placed in the care of a family member.

So far, nobody has been arrested.